Alert archive / Texas / River Flood Warnings in 2019

River Flood Warning 13, NWS Houston/Galveston, TX

January 24, 20194 counties in Texas

NWS Houston/Galveston, TX issued this river flood warning at Jan 24, 2019, 9:27 AM CST for 4 counties in Texas. It took effect at Jan 25, 2019, 12:51 AM CST. It was in force for 18 hr.

The area

The outline as issued.

The facts

Issued
Jan 24, 2019, 9:27 AM CST (15:27 UTC)
In effect from
Jan 25, 2019, 12:51 AM CST
Expired
Jan 25, 2019, 7:19 PM CST
In force
18 hr
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
Minor

Counties Austin County, TX, Colorado County, TX, Fort Bend County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 100 km from the middle of the area, began a volume at 15:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point San Bernard River at East Bernard (EBBT2).

Action stage
13 ft
Minor stage
17 ft
Moderate stage
23 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

239 
WGUS44 KHGX 241527
FLWHGX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX
927 AM CST Thu Jan 24 2019

...The National Weather Service in Houston/Galveston has issued a flood warning 
for the following rivers...

  San Bernard River Near East Bernard affecting the following counties in 
  Texas...Austin...Colorado...Fort Bend...Wharton


For San Bernard River at East Bernard, Minor flooding is forecasted.  

Downstream rises will place the San Bernard at East Bernard in minor flooding Friday 
morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons are urged to stay away from the river until water levels recede. 

Motorists should avoid any water covered roads and find an alternate route. 

Livestock and equipment should remain out of the flood plain for the next few 
days.


Stay tuned to NOAA Weather radio or other news sources for further updates.

&&

TXC015-089-157-481-250326-
/O.NEW.KHGX.FL.W.0013.190125T0651Z-190126T1800Z/
/EBBT2.1.ER.190125T0651Z.190125T1800Z.190126T0600Z.UU/
927 AM CST Thu Jan 24 2019

The National Weather Service in Houston/Galveston has issued a 

* Flood Warning for 
  The San Bernard River Near East Bernard.
* from late tonight to Saturday afternoon or until the warning is canceled.
* At 0900 AM Thursday the stage was 14.1 feet.
* Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...Rise above flood stage by after midnight Friday and continue to 
  rise to near 17.7 feet by early Friday afternoon. The river will fall below 
  flood stage by early Saturday morning.
* At 17.0 feet...Minor lowland flooding begins in the vicinity of the gage with 
  minor roads along the river inundated.  Backwater flooding up Britt Branch and
  Bratcher Slough begins.



&&
                     Flood  Observed             Forecast 6 AM
Location             Stage  Stage   Day Time      Fri    Sat    Sun    Mon

San Bernard River
  East Bernard        17.0   14.1   Thu 09 AM     17.6   16.6   15.3   14.3
 
&& 
 
LAT...LON 2970 9625 2970 9605 2940 9592 2940 9605
      2952 9611 2970 9625                              

$$
3 follow-up statements
396 
WGUS84 KHGX 250218
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 
818 PM CST Thu Jan 24 2019


A river flood warning remains in effect for the San Bernard River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons are urged to stay away from the river until water levels recede. 

Motorists should avoid any water covered roads and find an alternate route. 

Livestock and equipment should remain out of the flood plain for the next few 
days.



Stay tuned to NOAA Weather radio or other news sources for further updates.

&&

TXC015-089-157-481-260217-
/O.EXT.KHGX.FL.W.0013.190125T0815Z-190126T1800Z/
/EBBT2.1.ER.190125T0815Z.190125T1800Z.190126T0600Z.UU/
818 PM CST Thu Jan 24 2019

 The Flood Warning continues for
  The San Bernard River Near East Bernard
* from late tonight to Saturday afternoon or until the warning is canceled.
* At 0800 PM Thursday the stage was 16.3 feet.
* Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...Rise above flood stage by after midnight and continue to 
  rise to near 17.6 feet by tomorrow early afternoon. The river will fall below 
  flood stage by early Saturday morning.
* At 17.0 feet...Minor lowland flooding begins in the vicinity of the gage with 
  minor roads along the river inundated.  Backwater flooding up Britt Branch and
  Bratcher Slough begins.



&&


                     Flood  Observed             Forecast 6 PM
Location             Stage  Stage   Day Time      Fri    Sat    Sun    Mon

San Bernard River
  East Bernard        17.0   16.3   Thu 08 PM     17.4   15.8   14.8   13.7
 
&& 
 
LAT...LON 2970 9625 2970 9605 2940 9592 2940 9605
      2952 9611 2970 9625                              

$$
393 
WGUS84 KHGX 251439
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 
839 AM CST Fri Jan 25 2019


A river flood warning remains in effect for the San Bernard River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons are urged to stay away from the river until water levels recede. 

Motorists should avoid any water covered roads and find an alternate route. 

Livestock and equipment should remain out of the flood plain for the next few 
days.



Stay tuned to NOAA Weather radio or other news sources for further updates.

&&

TXC015-089-157-481-261438-
/O.CON.KHGX.FL.W.0013.000000T0000Z-190126T1800Z/
/EBBT2.1.ER.190125T0445Z.190125T1800Z.190126T0600Z.UU/
839 AM CST Fri Jan 25 2019

 The Flood Warning continues for
  The San Bernard River Near East Bernard
* until Saturday afternoon or until the warning is canceled.
* At 0800 AM Friday the stage was 17.5 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 17.0 feet.
* Forecast...The river will continue rising to near 17.6 feet this afternoon.
  The river will fall below flood stage early Saturday morning.
* At 17.0 feet...Minor lowland flooding begins in the vicinity of the gage with 
  minor roads along the river inundated.  Backwater flooding up Britt Branch and
  Bratcher Slough begins.



&&
                     Flood  Observed             Forecast 6 AM
Location             Stage  Stage   Day Time      Sat    Sun    Mon    Tue

San Bernard River
  East Bernard        17.0   17.5   Fri 08 AM     16.6   15.2   14.3   12.8
 
&& 
 
LAT...LON 2970 9625 2970 9605 2940 9592 2940 9605
      2952 9611 2970 9625                              

$$
818 
WGUS84 KHGX 260119
FLSHGX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON, TX 
719 PM CST Fri Jan 25 2019


The river flood warning has been cancelled for the San Bernard River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons are urged to stay away from the river until water levels recede. 

Motorists should avoid any water covered roads and find an alternate route. 

Livestock and equipment should remain out of the flood plain for the next few 
days.



Stay tuned to NOAA Weather radio or other news sources for further updates.

&&

TXC015-089-157-481-260149-
/O.CAN.KHGX.FL.W.0013.000000T0000Z-190126T1800Z/
/EBBT2.1.ER.190125T0445Z.190125T1100Z.190126T0000Z.UU/
719 PM CST Fri Jan 25 2019

The Flood Warning is canceled for
  The San Bernard River Near East Bernard
* At 0700 PM Friday the stage was 17.0 feet.
* Fell below flood stage at 7:00 PM Friday.
* Flood stage is 17.0 feet.
* Forecast...The river will continue to fall slowly.



&&


                     Flood  Observed             Forecast 6 PM
Location             Stage  Stage   Day Time      Sat    Sun    Mon    Tue

San Bernard River
  East Bernard        17.0   17.0   Fri 07 PM     15.9   14.8   13.5   11.8
 
&& 
 
LAT...LON 2970 9625 2970 9605 2940 9592 2940 9605
      2952 9611 2970 9625                              

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Jan 24, 5:44 AM CST, 3 hours 43 minutes earlier.

Area forecast discussion, Jan 24, 5:44 AM CST, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
544 AM CST Thu Jan 24 2019

.AVIATION [12Z TAF Issuance]...

Weak high pressure over the area has allowed for calm winds and
clear skies. VFR conditions with light winds are expected through
the next 24-30 hours.

Overpeck

&&

.PREV DISCUSSION /Issued 339 AM CST Thu Jan 24 2019/...

.DISCUSSION...
Surface temperatures as of 3 AM were in the upper 30s along the
coast to mid 20s in our northern counties, with dewpoints in the mid
20s to low 30s region wide. Model guidance has struggled to keep up
with observations, remaining a few degrees too warm. Trended colder
than guidance in the short term, with high temperatures today
expected to rise into the mid to upper 50s, with sunny skies
overhead.

Overnight temperatures will fall into the 30s once more, with
temperatures in the mid to upper 40s along the immediate coast. Some
of the short term guidance such as the TT WRF, ARW, and NMM show
light precipitation late tonight into Friday morning tracking
south, mainly north of I-10 and west of I-45. Forecast soundings
show some saturation in the 850-700mb layer, with a very dry
pocket of air aloft. This precipitation also looks in phase with
the right entrance region of the 250mb jet streak that is
overhead, helping to provide some extra lift. With such profiles,
the possibility of light rain or freezing drizzle could be
possible during this time frame. Confidence is low given the
trends in recent short term model runs and the lack of moisture.
Therefore, have left the mention of light rain or freezing drizzle
out of the forecast for now but this will be worth keeping an eye
on as we move into the afternoon.

High pressure shifts east of the area tomorrow. Winds tonight will
be mostly out of the SE before turning NE behind a dry weak frontal
boundary that slides through SE TX early Friday morning. This should
allow high temperatures Friday to be a touch colder than today by
only a few degrees. By the afternoon hours, partly cloudy skies
return to the forecast and moisture values will be on the rise as
winds turn back onshore by Friday evening.

A coastal trough will slide north over the lower to middle Texas
coast late Saturday into Sunday morning increasing our chance for
showers over our southwestern zones such as Wharton, Jackson, and
Matagorda counties. Additionally, another weak dry frontal
boundary will shift into the region early Sunday, acting to turn
winds once again out of the northeast. Following the coastal
trough, our next best chance for precipitation will be late Monday
into Tuesday morning, when another strong cold front swings
through SE TX. Precipitable water values increase to near 0.75
inches and with strong upper-level forcing behind the boundary,
anticipate another line of showers to slide through the region.
Most recent model runs show the Canadian solution to be the
fastest and wettest with this front, while the GFS and ECMWF trail
behind by about six hours, placing the front just offshore by
sunrise Tuesday morning. ECMWF remains the driest with this
feature. Temperatures behind this system will once again fall to
near freezing Tuesday night into Wednesday, but do look to remain
above hard freeze criteria at this time.

Hathaway

.MARINE...
Winds and seas should continue to decrease this morning so we will
drop any advisories for the upper Texas coastal waters. Light
northeast winds today and tonight should increase Friday as another
front slides off the coast. A coastal trough is expected to form
Saturday and Saturday night but largely remain off the coast and
farther out in the Gulf. The main impact will be enhanced easterly
winds that decrease on Sunday. Southerly winds increase again Monday
with the next strong cold front on Tuesday. It looks like there will
not be any marine hazards until the front on Tuesday at which we
might need advisories or gale watch/warnings.

Overpeck

&&

.PRELIMINARY POINT TEMPS/POPS...

College Station (CLL)  57  35  54  40  59 /   0  10   0   0  20
Houston (IAH)          57  37  57  42  59 /   0   0   0   0  10
Galveston (GLS)        53  47  54  51  57 /   0   0   0   0  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...

TX...None.
GM...None.

&&

AVIATION...Overpeck
Hazardous weather outlook, Jan 24, 3:53 AM CST, 5 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Houston/Galveston TX
353 AM CST Thu Jan 24 2019

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-300-313-335>338-436>438-251000-
Austin-Brazoria Islands-Brazos-Burleson-Chambers-Coastal Brazoria-
Coastal Galveston-Coastal Harris-Coastal Jackson-
Coastal Matagorda-
Coastal waters from Freeport to Matagorda Ship Channel TX out
20 NM-Coastal waters from High Island to Freeport TX out 20 NM-
Colorado-Fort Bend-Galveston Bay-
Galveston Island and Bolivar Peninsula-Grimes-Houston-
Inland Brazoria-Inland Galveston-Inland Harris-Inland Jackson-
Inland Matagorda-Madison-Matagorda Bay-Matagorda Islands-
Montgomery-Northern Liberty-Polk-San Jacinto-Southern Liberty-
Trinity-Walker-Waller-Washington-
Waters from Freeport to Matagorda Ship Channel TX from 20 to
60 NM-Waters from High Island to Freeport TX from 20 to 60 NM-
Wharton-
353 AM CST Thu Jan 24 2019

This hazardous weather outlook is for portions of Southeast Texas..

.DAY ONE...Today and Tonight

Temperatures overnight will be near freezing in the low 30s
inland to the upper 40s near the coast.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Low temperatures around or slightly below freezing will be possible
again Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 9:38 PM CSTSmall Craft AdvisoryHGX2 hr

Nearby

River Flood Warnings in Texas, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.